Bilateral adrenal hemorrhage due to heparin-induced thrombocytopenia following partial nephrectomy - A case report

Ranjith Ramasamy, Ashley G. Winter

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

Heparin-induced thrombocytopenia (HIT) can cause severe life-threatening events such as bilateral adrenal hemorrhage (BAH). A 48-year-old female developed a pulmonary embolus (PE) following partial nephrectomy. The anticoagulation treatment for her PE was complicated by HIT and subsequent BAH. To the author's knowledge, this is the first reported case of HIT-associated BAH following renal surgery.

Original languageEnglish (US)
Article number24.v1
JournalF1000Research
Volume3
DOIs
StatePublished - Jan 23 2014

ASJC Scopus subject areas

  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Fingerprint Dive into the research topics of 'Bilateral adrenal hemorrhage due to heparin-induced thrombocytopenia following partial nephrectomy - A case report'. Together they form a unique fingerprint.

  • Cite this